Alert archive / Louisiana / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 87, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Apr 4, 1997, 5:10 PM CST for Claiborne Parish, Louisiana. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 4, 1997, 5:10 PM CST (23:10 UTC)
- Expired
- Apr 4, 1997, 6:00 PM CST
- In force
- 50 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Claiborne Parish, LA
The radar
The Shreveport radar (KSHV), 89 km from the middle of the area, began a volume at 23:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 4, 5:30 PM CST | Thunderstorm Wind 60 | Haynesville, LA | Several trees reported down across Parish Road 521. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 4, 4:00 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 11.2 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 533 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 154 m²/s²
- 0-3 km storm-relative helicity
- 237 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSHV 042310 RRA SVRSHV LAC027-050000- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 510 PM CST FRI APR 4 1997 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 600 PM CST FOR THE FOLLOWING AREA... IN NORTHWEST LOUISIANA ...NORTHERN CLAIBORNE PARISH AT 505 PM...DOPPLER RADAR SHOWED A SEVERE THUNDERSTORM IN WESTERN CLAIBORNE PARISH MOVING NORTH NORTHEAST AT 40 MPH. THIS THUNDERSTORM LIKELY CONTAINS WINDS UP TO 70 MPH AND WILL MOVE OVER HAYNESVILLE AT 520 PM. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER SEVERE THUNDERSTORMS CAN AND SOMETIMES DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. 3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 2:30 PM CST, 2 hours 40 minutes earlier.
Area forecast discussion, Apr 4, 2:30 PM CST, 2 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 230 PM CST FRI APR 4 1997 NOT MUCH TIME THIS AFTERNOON WITH ACTIVITY STARTING TO POP ACROSS W HALF OF CWA. COORD WITH NEW AND THE POSSIBILITY OF PRE-FRONTAL HEAVY RAINFALL TONIGHT AND HEAVY RAINFALL IN ASSOCIATION WITH SQUALL LINE DURING THE EARLY MORNING HOURS SAT...WILL ISSUE FLASH FLOOD WATCH FOR NW HALF OF LA WEST OF A LINE FROM JUNCTION CITY TO CYPRESS LA. HAVE DECIDED NOT TO INCLUDE NORTHEAST LOUISIANA IN FFA DUE TO EXPECTED ACCELERATION OF THE LINE AS IT MOVES FURTHER EAST. WOULD LIKE TO SEE AT LEAST CHANCE POPS ACROSS NW HALF OF LA FOR SECOND PERIOD AND WORD IT MAINLY TOWARDS MORNING BECAUSE OF UNCERTAINITY OF SQUALL LINE PLACEMENT. MOS NUMBERS LOOK GOOD...MY NUMBERS TO FOLLOW... SHV 64/76/53/72 +510 MLU 65/73/52/72 +630 13
In the hours before
Local storm report, Apr 4, 4:55 PM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OFFICE SHREVEPORT LA
500 PM CST FRI APR 4 1997
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
345 PM 6 N CARTHAGE TX WIND DAMAGE
04/04/97 PANOLA TREES DOWN ACROSS HWY 59.
420 PM SHREVEPORT LA WIND DAMAGE
04/04/97 CADDO TREES DOWN ACROSS E70TH AND
GILBERT.
410 PM 2 SW SPRING RIDGE LA WIND DAMAGE
04/04/97 CADDO NUMEROUS REPORTS OF TREES AND
POWERLINES DOWN ALONG WITH
B DAMAGE TO TWO MOBILE HOMES
ACROSS KEATCHIE-MARSHALL RD.
13Local storm report, Apr 4, 5:00 PM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OFFICE SHREVEPORT LA
500 PM CST FRI APR 4 1997
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
345 PM 6 N CARTHAGE TX WIND DAMAGE
04/04/97 PANOLA TREES DOWN ACROSS HWY 59.
420 PM SHREVEPORT LA WIND DAMAGE
04/04/97 CADDO TREES DOWN ACROSS E70TH AND
GILBERT.
410 PM 2 SW SPRING RIDGE LA WIND DAMAGE
04/04/97 CADDO NUMEROUS REPORTS OF TREES AND
POWERLINES DOWN ALONG WITH
DAMAGE TO TWO MOBILE HOMES
ACROSS KEATCHIE-MARSHALL RD.
13Local storm report, Apr 4, 5:04 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OFFICE SHREVEPORT LA
505 PM CST FRI APR 4 1997
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
320 PM JONESBORO LA FUNNEL CLOUD
04/04/97 JACKSON REPORTED ACROSS THE JONESBORO/
HODGE AREA OVER THE STONE
CONTAINER PLANT.
445 PM SHREVEPORT LA FLOODING
04/04/97 CADDO NUMEROUS REPORTS OF FLOODING
IN THE CITY. SOME STREETS
CLOSED DvUE TO HIGH WATER.
CARS STALLED.
13Local storm report, Apr 4, 5:05 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OFFICE SHREVEPORT LA
505 PM CST FRI APR 4 1997
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
320 PM JONESBORO LA FUNNEL CLOUD
04/04/97 JACKSON REPORTED ACROSS THE JONESBORO/
HODGE AREA OVER THE STONE
CONTAINER PLANT.
445 PM SHREVEPORT LA FLOODING
04/04/97 CADDO NUMEROUS REPORTS OF FLOODING
IN THE CITY. SOME STREETS
CLOSED DUE TO HIGH WATER.
CARS STALLED.
13Local storm report, Apr 4, 5:07 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OFFICE SHREVEPORT LA
510 PM CST FRI APR 4 1997
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
435 PM BOSSIER CITY LA FLOODING
04/04/97 BOSSIER NUMEROUS REPORTS OF FLOODING
ACROSS THE CITY WITH SOME
ROADWAYS CLOSED DUE TO HIGH
WATER.
450 PM SHREVEPORT LA HEAVY RAINFALL
04/04/97 CADDO 3.25 INCHES OF RAIN RECORDED
IN AN HOUR AND A HALF BY
COOP OBSERVER.
13Local storm report, Apr 4, 5:10 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OFFICE SHREVEPORT LA
510 PM CST FRI APR 4 1997
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
435 PM BOSSIER CITY LA FLOODING
04/04/97 BOSSIER NUMEROUS REPORTS OF FLOODING
ACROSS THE CITY WITH SOME
ROADWAYS CLOSED DUE TO HIGH
WATER.
450 PM SHREVEPORT LA HEAVY RAINFALL
04/04/97 CADDO 3.25 INCHES OF RAIN RECORDED
IN AN HOUR AND A HALF BY
COOP OBSERVER.
13The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 3:55 PM CST | Severe Thunderstorm Warning | SHV | De Soto | 50 min |
| Apr 4, 4:11 PM CST | Severe Thunderstorm Warning | SHV | Bossier, Caddo | 49 min |
| Apr 4, 4:23 PM CST | Flash Flood Warning | SHV | Bossier, Caddo | 3 hr |
| Apr 4, 4:48 PM CST | Severe Thunderstorm Warning | SHV | Webster | 27 min |
| Apr 4, 4:52 PM CST | Tornado Warning | SHV | Webster | 38 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.